Texas, 2004Hail and Damaging Winds in Texas, June 2, 2004
June 2, 2004 · NWS AMA · 41 events in 12 counties and zones
central and southern Texas panhandle during the late afternoon and early evening hours. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with large hail and damaging winds moved across the western...central and southern Texas panhandle during the late afternoon and early evening hours. Damage due the high winds occurred over the western Texas panhandle...however no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 2:41 PM CST, 24 minutes earlier.
Area forecast discussion, Jun 2, 2:41 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT WED JUN 2 2004
.DISCUSSION...
CONVECTION IS FINALLY BEGINNING TO DEVELOP IN THE PANHANDLES AS
SURFACE HEATING IS OVERCOMING THE MIDLEVEL WARM LAYER NEAR 700MB.
STRONG MID AND UPPER LEVEL INSTABILITY AND HELICITY SHOULD PROVIDE A
FAVORABLE ENVIRONMENT FOR SCATTERED SEVERE THUNDERSTORMS. CONVECTION
MAY DEVELOP INTO AN MCS OVERNIGHT AND MOVE SOUTHEAST AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS THE AREA INCEASING THE AREAL
COVERAGE. CONTINUED SOUTHEASTERLY WINDS SHOULD INCREASE AND DEEPEN
THE MOIST LAYER TOMORROW...HOWEVER THE WARM LAYER MAY BE HARDER TO
OVERCOME SO COVERAGE COULD BE LESS. FRIDAY MAY SEE SOME DRYER AIR
MOVE INTO THE WESTERN PANHANDLES SHIFTING THE FOCUS OF THUNDERSTORM
ACTIVITY TO THE EASTERN PANHANDLES. MODELS HAVE BACKED OFF SLIGHTLY
ON THE PROGRESSION OF THE FRONT ON SATURDAY WITH PERHAPS A WIND
SHIFT OCCURING DURING THE AFTERNOON...BUT COLD AIR ADVECTION SHOULD
HOLD OFF TIL THE OVERNIGHT HOURS. ADDED SLIGHT CHC POPS TO THE
NORTHERN ZONES SUNDAY AS THE FRONT MOVES BACK NORTH AND SERVES AS A
LINE OF CONVERGENCE NEEDED TO INTIATE CONVECTION. MOISTURE SHOULD
CONTINUE ACROSS THE AREA THROUGH THE REMAINDER OF THE PERIOD BUT
WARM AIR ALOFT PREVENTS MENTIONING ANY POPS AT THIS TIME.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO 60 82 61 89 / 60 20 40 20
BEAVER 58 84 58 89 / 30 10 20 20
BOISE CITY 53 84 55 93 / 50 20 40 20
BORGER 61 83 61 92 / 50 10 30 20
BOYS RANCH 59 83 61 91 / 60 20 40 20
CANYON 60 83 62 90 / 60 20 40 20
CLARENDON 63 83 65 90 / 60 10 30 20
DALHART 56 85 58 91 / 50 20 40 20
GUYMON 56 84 57 91 / 40 10 30 20
HEREFORD 60 85 62 91 / 60 20 40 20
LIPSCOMB 59 85 60 88 / 40 10 20 20
PAMPA 61 82 61 90 / 60 10 30 20
SHAMROCK 63 84 65 88 / 60 10 30 20
WELLINGTON 65 84 67 88 / 70 10 30 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH IN EFFECT TIL 03Z TXZ 01>20.
OK...TORNADO WATCH IN EFFECT TIL 03Z OKZ 01>03.
&&
10/11
Hazardous weather outlook, Jun 2, 12:00 PM CST, 3 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED JUN 2 2004
OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED JUN 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES. THE PRIMARY CONCERN WILL BE FOR DAMAGING
WINDS AND LARGE HAIL.
HOWEVER...THE VERTICAL WIND PROFILE IS EXPECTED TO STRENGTHEN THIS
AFTERNOON AND TONIGHT. A FEW SUPERCELL THUNDERSTORMS MAY FORM...
BRINGING THE POSSIBILITY OF TORNADOES...AS WELL AS THE POTENTIAL FOR
GOLF BALL SIZED HAIL OR LARGER.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT. THERE IS ALSO A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES ON FRIDAY. THE PRIMARY CONCERN FOR THURSDAY NIGHT AND
FRIDAY WILL BE DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IS
LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS POSSIBLE
AGAIN THURSDAY NIGHT AND FRIDAY.
SCHNEIDER
Hail, Deaf Smith
- When
- June 2, 3:05 PM CST
- Where
- Deaf Smith County, Dawn
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.950, -100.950
Hail, Roberts
- When
- June 2, 3:15 PM CST
- Where
- Roberts County, 25 mi NW of Miami
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.533, -102.250
Hail, Randall
- When
- June 2, 3:20 PM CST
- Where
- Randall County, Buffalo Lake
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.133, -101.900
Hail, Oldham
- When
- June 2, 3:30 PM CST
- Where
- Oldham County, 8 mi N of Adrian
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.167, -101.867
Hail, Randall
- When
- June 2, 3:45 PM CST
- Where
- Randall County, 8 mi S of Canyon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.983, -101.917
Hail, Roberts
- When
- June 2, 4:00 PM CST
- Where
- Roberts County, 3 mi E of Miami
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.267, -101.817
Hail, Randall
- When
- June 2, 4:11 PM CST
- Where
- Randall County, 1 mi S of Buffalo Lake
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.917, -102.200
Hail, Roberts
- When
- June 2, 4:15 PM CST
- Where
- Roberts County, Miami
- Measured
- 1.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.867, -102.117
Hail, Randall
- When
- June 2, 4:15 PM CST
- Where
- Randall County, 9 mi S of Canyon
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.383, -102.683
Hail, Randall
- When
- June 2, 4:20 PM CST
- Where
- Randall County, 1 mi S of Buffalo Lake
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.867, -101.917
Hail, Roberts
- When
- June 2, 4:22 PM CST
- Where
- Roberts County, Miami
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.700, -100.583
Hail, Randall
- When
- June 2, 4:23 PM CST
- Where
- Randall County, 10 mi S of Canyon
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.850, -102.117
Hail, Randall
- When
- June 2, 4:25 PM CST
- Where
- Randall County, 9 mi S of Canyon
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.700, -100.633
Hail, Moore
- When
- June 2, 4:30 PM CST
- Where
- Moore County, Cactus
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.850, -102.117
Hail, Randall
- When
- June 2, 4:31 PM CST
- Where
- Randall County, 10 mi S of Canyon
- Measured
- 1.25 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.700, -100.633
Hail, Deaf Smith
- When
- June 2, 4:31 PM CST
- Where
- Deaf Smith County, 3 mi N of Dawn
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.833, -101.917
Hail, Randall
- When
- June 2, 4:38 PM CST
- Where
- Randall County, 10 mi S of Canyon
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.850, -101.917
Hail, Wheeler
- When
- June 2, 4:45 PM CST
- Where
- Wheeler County, 4 mi W of Mobeetie
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.267, -101.400
Hail, Randall
- When
- June 2, 4:54 PM CST
- Where
- Randall County, 10 mi S of Canyon
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.050, -102.000
Hail, Wheeler
- When
- June 2, 5:04 PM CST
- Where
- Wheeler County, 1 mi W of Mobeetie
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.833, -101.917
Hail, Hansford
- When
- June 2, 5:28 PM CST
- Where
- Hansford County, Gruver
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.850, -101.917
Hail, Dallam
- When
- June 2, 5:32 PM CST
- Where
- Dallam County, 25 mi N of Dalhart
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.967, -102.200
Hail, Collingsworth
- When
- June 2, 5:37 PM CST
- Where
- Collingsworth County, Wellington
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.833, -101.917
Thunderstorm Wind, Hartley
- When
- June 2, 5:43 PM CST
- Where
- Hartley County, (Dht)dalhart Muni Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.517, -100.500
Hail, Dallam
- When
- June 2, 5:45 PM CST
- Where
- Dallam County, Dalhart
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.833, -101.917
Hail, Hartley
- When
- June 2, 5:50 PM CST
- Where
- Hartley County, 2 mi ESE of Dalhart
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.517, -100.450
Thunderstorm Wind, Collingsworth
- When
- June 2, 5:52 PM CST
- Where
- Collingsworth County, Wellington
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.433, -102.517
Hail, Hartley
- When
- June 2, 6:00 PM CST
- Where
- Hartley County, Hartley
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.850, -100.217
Hail, Collingsworth
- When
- June 2, 6:00 PM CST
- Where
- Collingsworth County, Wellington
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.017, -102.550
Hail, Sherman
- When
- June 2, 6:00 PM CST
- Where
- Sherman County, 8 mi S of Lautz
- Measured
- 1.5 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.067, -102.517
Thunderstorm Wind, Hartley
- When
- June 2, 6:20 PM CST
- Where
- Hartley County, Channing
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.050, -102.483
Thunderstorm Wind, Hartley
- When
- June 2, 6:26 PM CST
- Where
- Hartley County, Channing
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.850, -100.217
Thunderstorm Wind, Oldham
- When
- June 2, 6:27 PM CST
- Where
- Oldham County, Boys Ranch
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.883, -102.400
Thunderstorm Wind, Oldham
- When
- June 2, 6:30 PM CST
- Where
- Oldham County, Boys Ranch
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.850, -100.217
Trained spotter reported one to two inch diameter limbs breaking off of trees.
Hail, Moore
- When
- June 2, 6:40 PM CST
- Where
- Moore County, 11 mi W of Four Way
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.100, -102.033
Hail, Moore
- When
- June 2, 6:42 PM CST
- Where
- Moore County, 4 mi W of Four Way
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.683, -102.333
Thunderstorm Wind, Oldham
- When
- June 2, 6:51 PM CST
- Where
- Oldham County, Vega
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.683, -102.333
Five inch tree limbs reported broken and shingles blown off of roofs of homes in Vega.
Thunderstorm Wind, Randall
- When
- June 2, 7:10 PM CST
- Where
- Randall County, 6 mi SW of Amarillo
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.533, -102.250
Thunderstorm Wind, Randall
- When
- June 2, 7:17 PM CST
- Where
- Randall County, 4 mi SW of Amarillo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.683, -102.167
Thunderstorm Wind, Randall
- When
- June 2, 7:18 PM CST
- Where
- Randall County, Canyon
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.683, -102.033
Thunderstorm Wind, Potter
- When
- June 2, 7:20 PM CST
- Where
- Potter County, 5 mi N of Amarillo
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.250, -102.433
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$120,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409758, 5410338, 5409759, 5409760, 5409761, 5409762, 5409763, 5409764, 5409765, 5409766, 5409767, 5409768, 5409769, 5409771, 5409772, 5409773, 5409774, 5409775, 5409776, 5409777, 5409770, 5409778, 5409779, 5409780, 5409781, 5409782, 5409783, 5409784, 5409785, 5409786, 5409787, 5409788, 5409789, 5409790, 5409791, 5409792, 5409836, 5410339, 5410340, 5410341, and more.